Drought, Columbia
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Columbia forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
The month of March, 2011 remained on the dry side across most of the region. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the southern half of the state.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The month of March, 2011 remained on the dry side across most of the region. While the month did see some appreciable rainfall, it was not enough to stifle the ongoing drought conditions across the southern half of the state. By the end of the month, all of southern and southwest Arkansas was under D3 Extreme Drought conditions. The following are a few selected cities across Southwest Arkansas with their March rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.
Texarkana March rainfall was 0.96. The departure from normal was -3.13.|Texarkana yearly rainfall was 5.43. The departure from normal was -5.54.|Dequeen March rainfall was 0.26. The departure from normal was -4.91.|Dequeen yearly rainfall was 4.36. The departure from normal was -8.05.|El Dorado March rainfall was 0.74. The departure from normal was -4.41.|El Dorado yearly rainfall was 6.28. The departure from normal was -8.04.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 28, 9:35 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 935 PM CST MON FEB 28 2011 .DISCUSSION... COLD AIR ADVECTION BEING OBSERVED THIS EVENING AS TEMPS CONTINUE TO FALL. NO REAL CHANGES TO THE FORECAST PACKAGE...BUT WILL UPDATE TEXT PACKAGE TO REMOVE BECOMING WORDING. ELEVEN && .AVIATION... CONCERNING THE ARKLATEX...VFR...SKC EXCEPT FOR A FEW STRATOCU NEAR KMLU AND KELD. MVFR DECK IS SCATTERING OUT/DRIFTING EASTWARD. MOSTLY SKC EXPECTED AREAWIDE ACROSS CWA THRU AT LEAST TUE AFTN. NW WINDS AROUND 10 KTS WITH DIMINISHING GUST THIS EVENING...VEERING NE TO SE AROUND 5 KTS OVER THE NEXT 24 HRS. /24/ && .PREVIOUS POINT TEMPS/POPS... SHV 41 66 38 68 44 / 0 0 0 0 0 MLU 40 64 37 67 43 / 0 0 0 0 0 DEQ 29 64 30 67 37 / 0 0 0 0 0 TXK 37 64 37 68 42 / 0 0 0 0 0 ELD 35 64 33 67 40 / 0 0 0 0 0 TYR 39 67 40 69 45 / 0 0 0 0 0 GGG 37 67 37 68 43 / 0 0 0 0 0 LFK 42 69 38 71 44 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1135 AM CST MON FEB 28 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1135 AM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION FRIDAY NIGHT AND SATURDAY...AHEAD OF THE NEXT COLD FRONTAL PASSAGE. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282471, 282472, 282473, 282474, 282475, 282476, 282477, 282478, 282479.